Alert archive / Minnesota / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jan 3, 2012, 3:38 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 3:38 PM CST (21:38 UTC)
- Expired
- Jan 4, 2012, 3:42 AM CST
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
540 WHUS73 KDLH 032138 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 338 PM CST TUE JAN 3 2012 LSZ121-140>148-040400- /O.NEW.KDLH.SC.Y.0002.120103T2138Z-120104T0400Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 338 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS AND SEAS: SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING. SOME GUSTS TO 30 KNOTS WILL ALSO BE POSSIBLE. WAVES OF UP TO 8 FEET WILL BE POSSIBLE IN THE FIRST PART OF THE EVENING...WITH WAVES SUBSIDING LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAP
3 follow-up statements
283 WHUS73 KDLH 040126 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 726 PM CST TUE JAN 3 2012 LSZ140>142-146-147-040930- /O.EXT.KDLH.SC.Y.0002.000000T0000Z-120104T1000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 726 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. * WINDS AND SEAS: SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING OVERNIGHT AS THEY BECOME WEST. SOME GUSTS TO 35 KNOTS WILL ALSO BE POSSIBLE. WAVES OF UP TO 8 FEET WILL BE POSSIBLE IN THE FIRST PART OF THE EVENING...WITH WAVES SUBSIDING LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-143>145-148-040400- /O.CON.KDLH.SC.Y.0002.000000T0000Z-120104T0400Z/ BAYFIELD TO OAK POINT WI-SILVER BAY HARBOR TO TWO HARBORS MN- TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- OAK POINT TO SAXON HARBOR WI- 726 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS AND SEAS: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING. SOME GUSTS TO 30 KNOTS WILL ALSO BE POSSIBLE. WAVES OF UP TO 5 FEET WILL BE POSSIBLE IN THE FIRST PART OF THE EVENING...WITH WAVES SUBSIDING LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MELDE
358 WHUS73 KDLH 040350 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 950 PM CST TUE JAN 3 2012 LSZ121-143>145-148-040500- /O.CAN.KDLH.SC.Y.0002.000000T0000Z-120104T0400Z/ BAYFIELD TO OAK POINT WI-SILVER BAY HARBOR TO TWO HARBORS MN- TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- OAK POINT TO SAXON HARBOR WI- 950 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ140>142-146-147-041000- /O.CON.KDLH.SC.Y.0002.000000T0000Z-120104T1000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 950 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. * WINDS AND SEAS: SOUTHWEST WINDS FROM 20 TO 30 KNOTS WILL DIMINISH OVERNIGHT AS THEY BECOME WEST. WAVES OF UP TO 7 FEET WILL BE POSSIBLE...BUT WILL BE SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MELDE
413 WHUS73 KDLH 040942 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 342 AM CST WED JAN 4 2012 LSZ140>142-146-147-041045- /O.CAN.KDLH.SC.Y.0002.000000T0000Z-120104T1000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 342 AM CST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH WAVE HEIGHTS WILL CONTINUE TO SUBSIDE THIS MORNING...NORTHWEST WINDS MAY GUST AS HIGH AS 25 KNOTS EARLY THIS MORNING...ESPECIALLY FROM KNIFE RIVER TO GRAND PORTAGE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:34 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 3, 3:34 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
334 PM CST TUE JAN 3 2012
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...
VERY QUIET IN THE SHORT TERM...ONLY FORECASTING CONCERNS ARE FOR
THE SLIGHT CHANCE OF LIGHT SNOW/FLURRIES OR ICE PELLETS/SLEET
TONIGHT OVER PARTS OF LAKE...COOK...ASHLAND AND IRON COUNTIES...AND
THEN THE POSSIBILITY OF A FEW FLURRIES ONCE AGAIN OVER THE
ARROWHEAD LATE WED NIGHT. TEMPERATURES WILL ALSO BE A BIT OF A
CHALLENGE AS A WARMER AIR MASS ENTERS THE REGION TOMORROW.
WEAK RIDGING ALOFT SLOWLY MOVING TO THE EAST INTO THE GREAT LAKES
THIS AFTERNOON AS YET ANOTHER WEAK UPPER LEVEL SHRT WV SLIDES
THROUGH THE NORTHLAND. THE TROUGH AXIS IS CURRENTLY MOVING INTO NW
MN WITH HIGH CLOUDS PUSHING THROUGH NE MN INTO NRN WI. THERE IS
SIGNIFICANT CLEARING PARALLEL TO THE TROUGH AXIS...AND A FEW
ADDITIONAL CLOUDS TO THE NORTH...INTO SERN MANITOBA THAT SHOULD BE
BRUSHING THE NRN SECTIONS OF THE CWA TONIGHT AND BRING A SLIGHT
CHANCE OF LIGHT SNOW/FLURRIES...AND POSSIBLY EVEN A FEW ICE
PELLETS. A STRONG WAA REGIME IS CURRENTLY ONGOING AHEAD OF THE SFC
TROUGH APPROX 4K FT ABOVE THE SFC...SO WITH A WARM AIR MASS ALOFT
AND A FAIRLY DEEP LAYER OF COLD AIR NEAR THE SFC...COULD SEE SOME
ICE PELLETS MIXED IN WITH SCT FLURRIES OVER PARTS OF THE ARROWHEAD
TONIGHT. NO SIGNIFICANT ACCUMULATION OF SNOW OR ICE IS
ANTICIPATED. IF ANYTHING...JUST A DUSTING OF SNOW/SLEET.
BEHIND THE UPPER TROUGH ANOTHER RIDGE QUICKLY BUILDS IN AND DRIES
CONDITIONS OUT...WITH MOSTLY CLEAR SKIES TONIGHT AND EARLY
TOMORROW MORNING. BY TOMORROW NIGHT...ADDITIONAL CLOUD COVER
BEGINS TO MOVE IN FROM THE NORTH AS THE NEXT WEAK WAVE PREPARES TO
SLIDE THROUGH SRN CANADA AND BRUSH OUR NRN COUNTIES WITH ANOTHER
SHOT OF LIGHT SNOW SHOWERS.
TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TEENS AND SINGLE
DIGITS ABOVE ZERO WITH CLEAR SKIES AND LIGHT WINDS. A WARMER AIR
MASS WILL BEGIN TO BUILD INTO THE REGION TOMORROW ASSOCIATED WITH
A BROAD UPPER RIDGE. 850MB TEMPS 1-3 DEG C WILL HAVE A DIFFICULT
TIME MIXING DOWN TO THE SFC...BUT STILL BELIEVE SFC TEMPS WILL
WARM INTO THE LOWER TO MID 30S TO THE SW...AND INTO THE UPPER 20S
AND LOWER 30S OVER AREAS TO THE N AND E. THIS WARM AND DRY PATTERN
WILL CONTINUE THROUGH THE NEXT COUPLE DAYS.
.LONG TERM...
THURSDAY THROUGH TUESDAY...
THE EXTENDED TIME PERIOD WILL SEE WARM TO RECORD BREAKING WARM
TEMPERATURES FOR THE MOST PART. A WARM FRONT WILL MOVE THROUGH THE
NORTHLAND ON THURSDAY. COULD SEE A FEW SNOW SHOWERS OR PERHAPS A
RAIN SHOWER ON THURSDAY NORTH OF THE WARM FRONT. WE WILL BE FULLY
IN THE WARM SECTOR BY LATE THURSDAY... WITH TEMPERATURES IN THE
30S NORTH AND 40S SOUTH. CAA BEHIND A COLD FRONT WILL BRING
TEMPERATURES DOWN A FEW DEGREES ON FRIDAY...BUT THE COOLING WILL
BE FAIRLY GRADUAL THROUGHOUT THE DAY. SATURDAY WILL SEE
TEMPERATURES COOL DOWN INTO THE 20S FOR THE MOST PART WITH A FEW
SNOW SHOWERS POSSIBLE IN SPOTS. TEMPERATURES SHOULD REMAIN IN THE
20S FOR HIGHS ON SUNDAY...BUT TEMPERATURES WILL QUICKLY REBOUND
INTO THE 30S ONCE AGAIN FOR MONDAY AND TUESDAY. ONLY MINIMAL
PRECIPITATION IS EXPECTED DURING THE ENTIRE EXTENDED TIME PERIOD.
STILL LOOKING AT A POTENTIAL PATTERN CHANGE FROM THE MIDDLE TO END
OF NEXT WEEK. THE ECMWF AND GFS BOTH HINT AT A POSSIBLE ARCTIC
OUTBREAK DURING THAT TIME FRAME...ALTHOUGH ECMWF IS A BIT WARMER
THAN THE GFS AND GFS IS COLDER THAN THE PREVIOUS RUN.
&&
.AVIATION...18Z TAF ISSUANCE...
MAINLY VFR CONDITIONS ARE IN STORE FOR THE NORTHLAND...AS A WARM
FRONT MOVES TOWARD THE REGION. THE NAM TIME/HEIGHT GRAPHICS AND
FORECAST SOUNDINGS DO INDICATE SOME POSSIBLE MVFR CIGS FOR A TIME
TONIGHT...BUT NOT SEEING EVIDENCE OF ANY LOW CLOUDS ANYWHERE IN
THE UPPER MIDWEST SO WILL ONLY INTRODUCE A SCATTERED LAYER FOR
NOW. SKIES SHOULD GENERALLY CLEAR OUT AGAIN LATER IN THE
NIGHT...BEFORE SOME MID CLOUDS MOVE BACK IN AGAIN ON WEDNESDAY
MORNING.
&&
.POINT TEMPS/POPS...
DLH 14 30 18 35 / 10 0 0 10
INL 11 30 16 36 / 10 0 10 10
BRD 17 35 19 41 / 10 0 0 0
HYR 12 30 17 38 / 10 0 0 10
ASX 16 32 21 37 / 20 0 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR LSZ121-
140>148.
&&
SHORT TERM...TENTINGER
LONG TERM....DAP
AVIATION...DAPHazardous weather outlook, Jan 3, 3:37 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 337 PM CST TUE JAN 3 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 337 PM CST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-041130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 337 PM CST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WESTERN LAKE SUPERIOR. WAVE HEIGHTS WILL BUILD THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING AS WELL ALONG THE NORTH SHORE. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED. PLEASE MONITOR THE NEARSHORE FORECAST FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.